Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

174 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

I cannot lose weight. It does not budge & it is so depressing.

I cannot lose weight no matter what I do..I think it is the diovan (320)and HCT. possible ? I quit smoking almost 2 yrs ago and initially attributed my weight gain ( 30lbs) to that. however, I think it is my medication that is preventing weight loss. I have asked my doctor if it is necessary to continue on the diovan and hct and he said yes. I started these meds also 2 years ago when my blood pressure was 176/110. now it is 130/80. I have stopped eating red meat. eliminated desserts. severely curtailed butter from diet exercised and my weight does not budge. it is so depressing. I am a 47 yo male and now weigh about 240
Thu, 17 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,  
Treatment/Therapy
  User's Response
's  Response
Yes, weight gain is a side effect from diovan hct. Unfortunately, it is usually not a reason that the doctor will discontinue the drug since the gain usually stabilizes (as yours obviously did at 30 pounds). If you contact me with your email address, I will gladly give you a diet based on Jenny Craig and Nutrisystem (unfortunately, yahoo answer's email system doesn't have enough "characters" to allow me to send the diet through them). You can do it yourself at home. You won't need to measure anything or count calories. It is all already proportioned. It involves all food groups and is based on 1250 calories. Very healthy. I have shared it with many askers on yahoo answers. Hopefully, it will be enough of a calorie change that it will help you shed those extra pounds.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I m taking 10 mg of citalopram for mild depression, I began taking it mid Nov 11. I am slowly gaining weight in torso and afraid it is because of the antidepressant. I have struggled with weight issues since the young age of 11, and have experienced yo-yo weight all of my life. I am 60 year old female, 5 4 and currently weigh 192 lbs. I ve never hit the 200 mark and so very afraid that my weight gain is very much out of control no matter what I do now. Is there an antidepressant that will help me lose weight? I watch my carb intake, seems to help with less binge eating. Thank you for any advice!

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here... I suffer from depression, and have put on weight, and this is getting me more depressed. I try to lose weight , i start of the being of the week, but by the end of the week I over east. I want to lose weight urgently and want to know how i can do this. I cannot jion a club as have no money, this is another reason why I am so depressed, can you please help me to lose weight and feel better within myself, and get out of this depreeive state.

doctor1 MD

Weight gain despite regular exercise for 6-7 months. Doing cardio and light weights. Trouble going and or staying asleep. No depression. Work is great. Family is great. 47 years old. Have gained 20 lbs over the last year and despite exercising regularly can not lose weight.

Recent questions on  Smoking cessation

doctor1 MD

I have discovered yesterday that I am allergic to the generic wellbutrin....hives all over and taking benedryl. That I can deal with, however, I ve had chest pain pretty much nonstop. I have taken antiacids, but they don t help. I am not sure if a heart attack on a female (43) would go on so long. Had nausea as well. I had blood clots in my right lung in 07 that almost killed me. This happened a week after having jaw surgery. I ve was on blood thinners for a little over a year afterwards. How can a female tell the difference between bad indigestion and a heart attack?

doctor1 MD

I am 37 years old with active sex life with my wife. But in the last couple of months the volume of ejaculation has decreased significantly and this has been noted soon after I completed a course of Chantix to quit smoking and I also started prescribed Bystolic 10 mg.

doctor1 MD

Can bupropion HCL xl be the cause of my having plantar fascitis or neuropathy? I have taken bupropion HCl xl 300 mg for app. 5 to 6 years. I am 58 yrs old. I have had plantar fascitis for 4 or more years and have had surgery on my right foot. I started taking bupropion because I had to force myself to go to work and I ask the Dr. to for an antidepressant the would not make me gain weight. I am now retired and my feet have gotten worse not better. What major withdrawal symptoms can I expect if i decide to quit taking buproprion? Once you have neuopathy can you reverse it if it is cause by a drug?

doctor1 MD

I am a 40 year old mother. I quit smoking after 20 years! its been a month. for the past few months my skin has become very pimply and patchy and pigmented. there are bags and dark circles under my eyes and have put on a lot of weight. please advice.

doctor1 MD

I am bit addicted to smoking and want to get rid of the habit of smoking once for all , I have tried to many times to quit , but unable to do so , either I have quit smoking for a month and then started again due to the withdrawal symptoms and...

doctor1 MD

whats the best way to manage my COPD?

doctor1 MD

I have been smoking marijuana in a cigar leaf for 7-8 years on and off. I always did plenty of cardio on too of this. Recently i have not done any cardio at all in over a year and a half. I started smoking 4 cogar filled marijuana blunts a day for...